MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the unit was cleaned, and subsequently tested by the medical technical engineer at the hospital, who was unable to reproduce the problem.The rapid infuser was returned to belmont for investigation and was tested using our standard operating procedures.We were also unable to confirm the report that the bolus setting was changing spontaneously.The display, membrane switch, and bolus setting were all evaluated and found to be functioning properly; the unit performed according to specification.As fluid contamination can cause issues with the membrane switch/cpu board interface, the operator's manual cautions the user: "immediately wipe any spills from the device." the service and preventive maintenance schedule outlined in the manual also instructs the user to check the unit seals every six months.Without the ability to reproduce the reported problem, a root cause could not be determined.It was reported that there was no injury to the patient.A review of past complaints indicates that no trend has been identified for this type of issue.Belmont will continue to monitor, and trend similar reports of this nature, and take further action if required.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's distributor received a complaint from the user facility that the bolus setting of a rapid infuser, ri-2 was changing spontaneously during a case.There was no injury to the patient as a result of the incident.The medical technical engineer at the hospital subsequently tested the ri-2, and was unable to reproduce the problem.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key10646266
Report Number1219702-2020-00082
Device Sequence Number2555365
Product Code LGZ
UDI-Device Identifier20896128002774
UDI-Public(01)20896128002774
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A-D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1